Alert archive / California / Wind Advisories in 2010

Wind Advisory 9, NWS Sacramento, CA

March 18, 2010

NWS Sacramento, CA issued this wind advisory at Mar 18, 2010, 3:53 PM PDT. It took effect at Mar 18, 2010, 7:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2010, 3:53 PM PDT (22:53 UTC)
In effect from
Mar 18, 2010, 7:00 PM PDT
Expired
Mar 19, 2010, 3:26 AM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS76 KSTO 182253
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
353 PM PDT THU MAR 18 2010

...STRONG AND GUSTY WINDS EXPECTED OVER THE SIERRA NEVADA
MOUNTAINS AND FOOTHILLS TONIGHT AND EARLY FRIDAY...

.WHILE SOME AREAS SAW BREEZY NORTH WINDS ON THURSDAY...STRONGER
NORTHEAST WINDS ARE EXPECTED TO DEVELOP AND BECOME WIDESPREAD OVER
THE SIERRA NEVADA TONIGHT...LASTING INTO FRIDAY MORNING. THE
STRONG WINDS WILL BE THE RESULT OF STRONG HIGH PRESSURE MOVING
OVER NEVADA BEHIND A DEPARTING LOW PRESSURE SYSTEM.

CAZ016>018-190000-
/O.CAN.KSTO.WI.Y.0008.000000T0000Z-100319T0300Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
INCLUDING THE CITY OF...CHICO
353 PM PDT THU MAR 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE SACRAMENTO VALLEY AND DELTA.

ALTHOUGH BREEZY NORTH WINDS WILL CONTINUE UNTIL DARK...THEY HAVE
SUBSIDED BELOW WIND ADVISORY CRITERIA. 

$$

CAZ015-190000-
/O.CAN.KSTO.WI.Y.0008.000000T0000Z-100319T0000Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...REDDING
353 PM PDT THU MAR 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY. 

ALTHOUGH BREEZY NORTH WINDS WILL CONTINUE UNTIL DARK...THEY HAVE
SUBSIDED BELOW WIND ADVISORY CRITERIA.

$$

CAZ069-191300-
/O.NEW.KSTO.WI.Y.0009.100319T0200Z-100319T1600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
353 PM PDT THU MAR 18 2010

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM PDT
FRIDAY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA. 

* WINDS: SUSTAINED NORTHEAST WINDS OF 30 MPH OR HIGHER OR GUSTS
  IN EXCESS OF 40 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING AND LAST INTO FRIDAY
  MORNING. 

* LOCATIONS INCLUDE: SOUTHWEST TO NORTHEAST ORIENTED CANYONS AND
  EXPOSED RIDGE TOPS AND MOUNTAIN TOPS.

* IMPACTS: TRAVEL OR WALKING MAY BE DIFFICULT. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER OR 
WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CAZ066-067-191300-
/O.NEW.KSTO.WI.Y.0009.100319T0400Z-100319T1600Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITY OF...GRASS VALLEY
353 PM PDT THU MAR 18 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
FRIDAY ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM PDT FRIDAY FOR THE SIERRA NEVADA FOOTHILLS. 

* WINDS: SUSTAINED NORTHEAST WINDS OF 25 MPH OR GUSTS IN EXCESS
  OF 40 MPH.

* TIMING: NORTHEAST WINDS ARE EXPECTED TO DEVELOP OVER THE
  FOOTHILLS THIS EVENING AND LAST THROUGH EARLY FRIDAY. 

* LOCATIONS INCLUDE: THE HIGHER FOOTHILL LOCATIONS AND RIDGE TOPS. 

* IMPACTS: TRAVEL OR WALKING MAY BE DIFFICULT. THINGS NOT ANCHORED
  PROPERLY MAY BE BLOWN DOWN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GUSTS OF
40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ068-191300-
/O.NEW.KSTO.WI.Y.0009.100319T0400Z-100319T1600Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
353 PM PDT THU MAR 18 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
FRIDAY ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY ABOVE 5000 FEET...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 9 AM PDT FRIDAY FOR WESTERN PLUMAS COUNTY. 

* WINDS: SUSTAINED NORTHEAST WINDS OF 30 MPH OR HIGHER OR GUSTS
  IN EXCESS OF 40 MPH.

* TIMING: WINDS WILL INCREASE THIS EVENING AND LAST INTO FRIDAY
  MORNING. 

* LOCATIONS INCLUDE: SOUTHWEST TO NORTHEAST ORIENTED CANYONS AND
  EXPOSED RIDGE TOPS AND MOUNTAIN TOPS.

* IMPACTS: TRAVEL OR WALKING MAY BE DIFFICULT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER OR 
WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
JHM
2 follow-up statements
694 
WWUS76 KSTO 190354
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
854 PM PDT THU MAR 18 2010


CAZ066>068-190500-
/O.CAN.KSTO.WI.Y.0009.100319T0400Z-100319T1600Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITY OF...GRASS VALLEY
854 PM PDT THU MAR 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

BREEZY CONDITIONS ARE EXPECTED OVERNIGHT FOR FAVORED
AREAS...HOWEVER WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELED FOR THE
FOOTHILLS AND MOUNTAINS OF PLUMAS COUNTY.

$$

CAZ069-191200-
/O.CON.KSTO.WI.Y.0009.000000T0000Z-100319T1600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
854 PM PDT THU MAR 18 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY. 

* WINDS: AREAS OF SUSTAINED NORTHEAST WINDS 20 TO 35 MPH WITH
  GUSTS IN EXCESS OF 40 MPH FOR FAVORED CANYONS AND EXPOSED
  RIDGE TOPS BELOW THE CREST ON THE WESTERN SLOPES.

* TIMING: WINDS WILL BE STRONG THROUGH FAVORED CANYONS OVERNIGHT
  AND LAST INTO FRIDAY MORNING.

* LOCATIONS INCLUDE: SOUTHWEST TO NORTHEAST ORIENTED CANYONS AND
  EXPOSED RIDGE TOPS BELOW THE CREST ON THE WESTERN SLOPES.

* IMPACTS: TRAVEL MAY BE DIFFICULT IN SOME PLACES DUE TO STRONG
  CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER OR
WIND GUSTS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

RB
300 
WWUS76 KSTO 191026
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
326 AM PDT FRI MAR 19 2010


CAZ069-191130-
/O.CAN.KSTO.WI.Y.0009.000000T0000Z-100319T1600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
326 AM PDT FRI MAR 19 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE WEST SLOPE OF THE NORTHERN SIERRA NEVADA.

THE WINDS HAVE REMAINED BELOW ADVISORY CRITERIA TONIGHT ALLOWING
THE WINDS ADVISORY TO BE CANCELLED. ALTHOUGH...LOCAL NORTHEAST
WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE THIS
MORNING IN SOUTHWEST-NORTHEAST ORIENTED CANYONS AND OVER RIDGES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 9:45 AM PDT, 6 hours 8 minutes earlier.

Area forecast discussion, Mar 18, 9:45 AM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 AM PDT THU MAR 18 2010

.DISCUSSION...
VORT MAX AND UPPER TROF AROUND THE TAHOE AREA DIGGING RAPIDLY SEWD
ACROSS NORCAL TODAY. WATER VAPOR SHOWS STRONG SUBSIDENCE OVER NORCAL
WITH RADAR DETECTING A LINE OF LIGHT SHOWERS OVER NV WITH SHARP
CLEARING BEHIND IT. SO PCPN WON'T BE A FACTOR IN INTERIOR NORCAL AS
THE PCPN WILL STAY E OF OUR AREA...BUT GUSTY/INCREASING NLY WINDS
WILL BE. MOISTURE MAY BANK UP ON THE E SIDE OF THE SIERNEV FROM THE
TAHOE AREA SWD WHERE CLOUDS AND LIGHT SHOWERS MAY NEAR THE
CREST...BUT SYNOPTIC SCALE DOWNSLOPE FLOW WILL BE A MITIGATING
FACTOR FOR PCPN IN OUR FORECAST AREA.

SUBSIDENCE AND PRESSURE RISES IN THE WAKE OF THIS VORT MAX ARE
INCREASING NLY GRADIENTS WITH THE MFR-RDD GRADIENT OVER 8 MBS AND
RDD TO SAC GRADIENT ANOTHER 3.5 MBS AND RISING. THE GUSTY NLY WINDS
ARE EXPECTED TO WORK THEIR WAY DOWN THE VALLEY AND INTO THE SUU AREA
BY 18Z ACCORDING TO THE NAM 925 MBS WINDS...AND THEN WEAKEN DURING
THE AFTERNOON. THIS MAKES THE WIND ADVISORY FOR THE SRN SAC VLY AREA
SWD A LITTLE PROBLEMATIC AS THE LOWER ATMOSPHERE HAS NOT QUITE MIXED
TO 925 MBS YET...AND BY THE TIME IT DOES...THE BUFKIT FORECAST
PROFILES SHOW THE HIGHER MOMENTUM AIR ALOFT DECREASING. THUS...AT
BEST...THE STRONGEST WINDS MAY BE AROUND MIDDAY...AND DECREASING
THIS AFTERNOON LIMITING THE DURATION OF STRONG WINDS. THE NLY WINDS
WILL BE CAA WINDS AS INDICATED BY THE 850-700 MBS TEMP ADVECTION
PROG...SO TEMPS ARE RUNNING AND ARE LIKELY TO CONTINUE TO RUN COOLER
THAN 24 HRS AGO OVER MOST OF THE AREA...EXCEPT IN THE NRN SAC VLY
WHERE THE MIXING WINDS THIS MORNING HAVE ELEVATED TEMPS FROM 24 HRS
AGO. THIS POSITIVE TEMP TREND IN THE NRN SAC VLY SHOULD TREND BACK
TOWARDS 0 AND THEN RUN COOLER THIS AFTERNOON.

AS THE VORT MAX DROPS SE OF OUR AREA TONIGHT...THE NLY PRESSURE
GRADIENT WILL TURN NELY AND RESULT IN RELATIVELY STRONG DOWNSLOPE
WINDS. A NLY BARRIER JET IS EXPECTED TO FORM ON THE W SIDE OF THE
VLY...BUT RADIATIONAL COOLING IS EXPECTED TO DECOUPLE THE WINDS IN
THE VALLEY...SO ONLY THE HIGHER TERRAIN WILL LIKELY BE AFFECTED BY
GUSTY WINDS. THE NAM 850 MBS WINDS SHOW 2 AREAS OF THE STRONGEST
WINDS AROUND 35-40 KTS FROM AROUND THE JARBO GAP AREA...AND INTO
ZONES 67/69 IN PLACER...ELDORADO...CALAVERAS COS. LESSER SPEEDS
NOTED AROUND SHASTA AND LAKE COS. THE ORIENTATION OF THE PRESSURE
GRADIENTS AND WINDS HOWEVER AFFECT RIDGES IN LAKE CO. WINDS
EXPECTED TO GUST TO 40+ MPH IN THE FAVORED TOPOGRAPHIC AREAS OF
THESE ZONES AND CONTEMPLATING WIND ADVSRY FOR THESE AREAS TONITE.

THE VORT MAX WILL EVENTUALLY PHASE WITH THE TROF DEVELOPING FROM THE
MAIN LOW CURRENTLY OVER B.C. AS IT TRACKS TOWARDS THE 4 CORNERS LATE
FRI OR EARLY SAT. IN ITS WAKE...THE RIDGE ALONG THE W COAST WILL
AMPLIFY...EXTENDING WELL NWD TOWARDS THE ARCTIC CIRCLE. LOOKS AS IF
THIS RIDGE WILL DOMINATE OUR WX INTO THE WEEKEND...BUT WILL BREAK
DOWN BY SUN OR EARLY NEXT WEEK. MAX TEMPS ARE FORECAST TO BE 10-15
DEG ABOVE NORMAL FOR FRI/SAT...THEN COOLING CLOSER TO NORMAL BY SUN
AND EARLY NEXT WEEK.    JHM

.EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)...
UPPER RIDGE FLATTENS ALLOWING A WEAK PACIFIC FRONT AND ASSOCIATED
UPPER TROUGH TO MOVE THROUGH INTERIOR NORTHERN CALIFORNIA EARLY NEXT
WEEK. MODELS DIFFER ON TRACK/TIMING AND AMOUNT OF ASSOCIATED PRECIP
BUT MAIN THEME APPEARS TO BE A SLIGHT CHANCE OF SHOWERS OVER THE
COASTAL AND NORTHERN INTERIOR MOUNTAINS AND WEST SLOPES OF THE
SIERRA NEVADA MONDAY INTO TUESDAY. MORE SIGNIFICANT EFFECTS LIKELY
TO BE COOLING WITH BREEZY NORTHERLY WIND. UPPER RIDGE MOVES OVER
INTERIOR NORCAL WED/THU WITH WARMING AND LESS WIND.

&&

.AVIATION...
UPR TROF MOVS S THRU INTR NORCAL TDA AS UPR RDG ALG 130 W BLDS AND
MOVS SLOLY TWDS W CST NXT 24 HRS. FOR INTR NORCAL...VFR TDA THRU
FRI. NLY FLOW ALF. FOR CNTRL VLY...LCL NLY SFC WND 25G35 KTS IN
CNTRL VLY TIL 03Z FRI. FOR NRN INTR MTNS AND W SLPS SIERNEV...AREAS
N-E SFC WND 25G35 KTS TIL ARND 19Z FRI WITH ISOLD 35G50 KTS THRU
SIERNEV FTHLS TNGT BTWN 07Z-16Z FRI.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...SOUTHERN SACRAMENTO VALLEY.

WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON NORTHERN SACRAMENTO
VALLEY.

&&
Hazardous weather outlook, Mar 18, 4:30 AM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 AM PDT THU MAR 18 2010

CAZ013>019-063-064-066>069-171400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
430 AM PDT THU MAR 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A WIND ADVISORY IS IN EFFECT FOR THE SACRAMENTO VALLEY AND DELTA
TODAY DUE TO NORTHERLY WINDS CAUSED BY A COLD TROUGH MOVING
SOUTHWARD OUT OF OREGON AND INTO THE WESTERN GREAT BASIN.  THE
MOUNTAIN RIDGES WILL ALSO EXPERIENCE MODERATELY GUSTY WINDS.

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:02 AM PDTWind AdvisorySTO13 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.